Ask an expert
Question

12 Jan 2018

Acne breakouts
I was on Minerva for my skin for the last three years but had to change pills as I couldn't afford it. So I changed to logynon but my acne seems to be slowly returning in the last three months. Any suggestions for other medication medical aid would cover to get rid of the acne or a cheaper birth control that will keep the acne at bay
Answer 4,383 views
Expert
Beyond Beauty Q&A
Beyond Beauty Aesthetic Doctor

15 Jan 2018

Thank you so much for your question. You need to remember that Acne is both an internal problem as well as a skin problem. Taking the pill really is just a temporary fix because the moment you come off it, it’s just a matter of time before your acne will start returning. Most over-the-counter brands deal only with the external (ie the skin), without offering internal support (which ultimately is where the problem starts). So if you do not treat the cause, the symptoms will most definitely come back. Have a look at these two pages:

For external support: https://www.skinrenewal.co.za/lamelle-clarity

For internal support: https://www.healthrenewal.co.za/acne1

I hope you find these helpful!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9269 votes
No
66% - 17892 votes
Vote